A 19-year-old female asked:
im 19yo and i havepcos, im currently living abroad and taking birthcontrolpills prescribed by my doctor, im getting my period every 2 weeks, what's wrong?
2 doctor answers • 4 doctors weighed in
Gynecology 28 years experience
Wrong Pill: Patients with pcos have a lot of "hormonal background noise" that can cause irregular cycles. Low dose or tricyclic birth control pills are not optimal for these patients. They are effective in birth control, but not so much for cycle control. The effectiveness of your pill to control cycles can also be affected by other medications you are taking as well as some foods.
Internal Medicine 55 years experience
Not much wrong: In the interest of safety many oral contraceptives are weak and breakthrough bleed is the result. You need a stronger pill.
Last updated Jun 13, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.